Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 30, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 2, 2013, 12:18 PM MST for Santa Cruz County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2013, 12:18 PM MST (19:18 UTC)
- Expired
- Aug 2, 2013, 2:15 PM MST
- In force
- 117 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399 WGUS55 KTWC 021918 FFWTWC AZC023-022115- /O.NEW.KTWC.FF.W.0030.130802T1918Z-130802T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1218 PM MST FRI AUG 2 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 215 PM MST * AT 1212 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED EXTREMELY HEAVY RAIN FROM A SEVERE THUNDERSTORM NEAR ELGIN JUST EAST OF SONOITA * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELGIN PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3173 11060 3171 11046 3159 11046 3163 11061 $$ MEYER
2 follow-up statements
543 WGUS75 KTWC 022001 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 101 PM MST FRI AUG 2 2013 AZC023-022115- /O.CON.KTWC.FF.W.0030.000000T0000Z-130802T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ AZ- 101 PM MST FRI AUG 2 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR NORTHEASTERN SANTA CRUZ COUNTY... AT 1254 PM MST...SHOWERS AND THUNDERSTORMS HAD GENERALLY MOVED OUT OF THE ELGIN AREA...HOWEVER HEAVY RUNOFF FROM EARLIER RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL CONTINUE TO CAUSE FLOODING PROBLEMS AROUND ELGIN EAST OF SONOITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... BABOCOMARI RIVER...CIENEGA CREEK AND TURKEY CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3173 11060 3171 11046 3159 11046 3163 11061 $$ MEYER
810 WGUS75 KTWC 022107 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 207 PM MST FRI AUG 2 2013 AZC023-022115- /O.EXP.KTWC.FF.W.0030.000000T0000Z-130802T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ AZ- 207 PM MST FRI AUG 2 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 PM MST FOR NORTHEASTERN SANTA CRUZ COUNTY... AT 205 PM MST ONLY WEAK SHOWERS REMAINED NEAR ELGIN IN NORTHEAST SANTA CRUZ COUNTY. HEAVY FLOW FROM EARLIER EXTREMELY HEAVY RAINFALL WILL CONTINUE IN NORMALLY DRY STREAMBEDS AND WASHES. AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES ACROSS THE AREA. LAT...LON 3173 11060 3171 11046 3159 11046 3163 11061 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 8:40 AM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 2, 8:40 AM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 840 AM MST FRI AUG 2 2013 .SYNOPSIS...SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK WITH NEAR NORMAL TEMPERATURES. && .DISCUSSION...QUICKER CLEARING THIS MORNING WITH MUCH LESS DEBRIS CLOUD. STILL VERY WET WITH PRECIPITABLE WATER VALUES RANGING FROM ABOUT 1.5 INCHES NEAR THE NEW MEXICO BORDER TO THE 1.7 TO 1.8 THROUGH PIMA COUNTY. ANOTHER DAY WITH WEAK STORM LEVEL FLOW AND SLOW MOVING STORMS. HEAVY RAIN THE MAIN CONCERN WITH ISOLATED WET MICROBURST SEVERE POSSIBLE. ON THE LARGER SCALE SE AZ IS IN A SWATH OF MODEST UPPER LEVEL DIFFLUENCE ON THE NORTHEAST CORNER OF THE LOW PUSHING INTO THE BAJA PENINSULA. IN ADDITION...A WEAK INFLECTION ON WATER VAPOR IMAGERY PUSHING FROM NORTHEAST SONORA INTO SANTA CRUZ AND PIMA COUNTY TODAY. WE TWEAKED THE FORECAST TO ENHANCE THUNDERSTORM COVERAGE ACROSS SANTA CRUZ...EASTERN PIMA...AND THE TOHONO O'ODHAM NATION / CENTRAL PIMA COUNTY AREA THIS AFTERNOON. PORTIONS OF THOSE AREAS WERE HIT PRETTY HARD YESTERDAY...ESPECIALLY AREAS SOUTHWEST AND WEST OF TUCSON. && .PREV DISCUSSION...MODELS KEEP THE UPPER HIGH CENTERED OVER TEXAS THE NEXT SEVERAL DAYS...WITH A SOUTHERLY FLOW REMAINING IN PLACE OVER SOUTHEAST ARIZONA. NO NOTEWORTHY LARGE-SCALE FEATURES TO AID IN DAILY THUNDERSTORM DEVELOP SHOWING UP IN THE MODELS. THUS...WILL KEEP THE POP FORECAST AROUND CLIMO VALUES THROUGH THE PERIOD. OTHERWISE...TEMPERATURES WILL VARY DAILY BUT IN GENERAL REMAIN NEAR NORMAL READINGS. && .AVIATION...SCT-BKN CLOUDS AT 6-10K FT AGL. SCT TSRA DEVELOPING AFT 02/18Z AND CONTINUING THRU 03/05Z. WIND GUSTS TO 45 KTS NEAR ANY TSRA...AS WELL AS LOCAL MVFR/IFR CIGS/VSBYS. OTHERWISE...SURFACE WIND GENERALLY LESS THAN 10 KTS THRU 03/16Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION INTO NEXT WEEK...RESULTING IN A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF SOUTHEAST ARIZONA. OUTSIDE OF GUSTY THUNDERSTORM OUTFLOWS...WINDS DURING THIS PERIOD ARE EXPECTED TO BE LIGHT...GENERALLY LESS THAN 15 MPH AND DIURNALLY DRIVEN. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/RASMUSSEN
In the hours before
Special weather statement, Aug 2, 11:08 AM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1108 AM MST FRI AUG 2 2013 AZZ507-513-021845- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1108 AM MST FRI AUG 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA CRUZ AND WESTERN COCHISE COUNTIES UNTIL 1145 AM MST... AT 1100 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF SIERRA VISTA NEAR HIGHWAY 82 BETWEEN SONOITA AND WHETSTONE...MOVING EAST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...HUACHUCA CITY...FORT HUACHUCA AND WHETSTONE. LAT...LON 3180 11034 3158 11027 3160 11053 3168 11054 TIME...MOT...LOC 1807Z 263DEG 7KT 3170 11044
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:08 AM MST | Special Weather Statement | TWC | Santa Cruz | 37 min |
| Aug 2, 11:25 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Aug 2, 11:47 AM MST | Flash Flood Warning | TWC | Cochise | 118 min |
| Aug 2, 11:54 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 51 min |
| Aug 2, 12:09 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 2, 12:51 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Aug 2, 1:28 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Aug 2, 1:38 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Aug 2, 1:42 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Aug 2, 1:52 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Aug 2, 1:57 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Aug 2, 2:17 PM MST | Flash Flood Warning | TWC | Cochise | 118 min |
| Aug 2, 2:27 PM MST | Special Weather Statement | TWC | Pima | 33 min |
| Aug 2, 3:10 PM MST | Special Weather Statement | TWC | Cochise | 50 min |
| Aug 2, 3:47 PM MST | Areal Flood Advisory | TWC | Cochise | 118 min |
| Aug 2, 3:58 PM MST | Areal Flood Advisory | TWC | Pima, Pinal, Santa Cruz | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.